Library Header Image
LSE Research Online LSE Library Services

Optimal asymptotic bounds on the oracle use in computations from Chaitin’s Omega

Barmpalias, George, Fang, Nan and Lewis-Pye, Andrew (2016) Optimal asymptotic bounds on the oracle use in computations from Chaitin’s Omega. Journal of Computer and System Sciences, 82 (8). pp. 1283-1299. ISSN 0022-0000

PDF - Accepted Version
Download (410kB) | Preview

Identification Number: 10.1016/j.jcss.2016.05.004


Chaitin’s number is the halting probability of a universal prefix-free machine, and although it depends on the underlying enumeration of prefix-free machines, it is always Turing-complete. It can be observed, in fact, that for every computably enumerable (c.e.) real �, there exists a Turing functional via which computes �, and such that the number of bits of that are needed for the computation of the first n bits of � (i.e. the use on argument n) is bounded above by a computable function h(n) = n + o (n). We characterise the asymptotic upper bounds on the use of Chaitin’s in oracle computations of halting probabilities (i.e. c.e. reals). We show that the following two conditions are equivalent for any computable function h such that h(n)P

Item Type: Article
Official URL:
Additional Information: © 2016 Elsevier
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Q Science > QA Mathematics > QA75 Electronic computers. Computer science
Date Deposited: 17 May 2016 15:07
Last Modified: 29 May 2024 06:33
Projects: 2010Y2GB03, 2014CB340302
Funders: Chinese Government, Chinese Academy of Sciences, China Basic Research Program

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics